Advances in Differential Equations

On a result of Leizarowitz and Mizel

Alexander J. Zaslavski

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Leizarowitz and Mizel (1989) studied a class of one-dimensional infinite horizon variational problems arising in continuum mechanics and established that these problems possess periodic solutions. They considered a one-parameter family of integrands and show the existence of a constant $c$ such that if a parameter is larger than or equal to $c$, then the corresponding variational problem has a solution which is a constant function, while if a parameter is less than $c$, then the corresponding variational problem possesses only non-constant periodic solutions. In this paper we generalize this result for a large class of families of integrands.

Article information

Source
Adv. Differential Equations Volume 12, Number 5 (2007), 515-540.

Dates
First available in Project Euclid: 29 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1367241435

Mathematical Reviews number (MathSciNet)
MR2321564

Zentralblatt MATH identifier
1148.49002

Subjects
Primary: 49N60: Regularity of solutions
Secondary: 65K10: Optimization and variational techniques [See also 49Mxx, 93B40]

Citation

Zaslavski, Alexander J. On a result of Leizarowitz and Mizel. Adv. Differential Equations 12 (2007), no. 5, 515--540. https://projecteuclid.org/euclid.ade/1367241435.


Export citation